From: Pam S.
Date: 2001-09-09 17:08:00 UTC
Subject: Re: Lasix/heart/potassium levels
I'd definitely suggest actually getting his potassium (and possibly
other things too) level checked before supplementing. While it is
true that Lasix can depelete potassium, also keep in mind that he is
on Enacard, which can, believe it or not, lead to increased potassium
levels. He may be in a delicate balance, between those two drugs.
Potassium seems to have a fairly narrow "correct" range, with too
much being as bad or worse than too little, and I'd be scared to
diddle around with it too much without bloodwork to back it up.
I have often had potassium angst over my ferret Sunny, who has
advanced cardiomyopathy/congestive heart failure. She's on several
drugs that effect potassium levels: lots of lasix (decreases
potassium), lotensin/benazepril (increases potassium), and also
spironolactone (potassium-sparing diuretic, increases potassium).
Whenever she looks funny, which is often, I fret over potassium
levels. But the crazy thing is that they've pretty much always been
right where they should be! I am a major worry-wart over this kind
of stuff, and it's a good thing I have a very patient vet. :)
--- In Ferret-Health-list@y..., Guszak@a... wrote:
> My Zak, age 6 1/2, was recently diagnosed with congestive heart
> He's currently taking .15ccs of lasix twice a day along with 1/2
>tab daily of
> Enacard. So far, so good.
> Should/can I give Zak a small amount of potassium in his soup. Has
> ever discussed this or isn't it necessary with ferrets?